MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 360MM/LEFT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 360MM/LEFT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.257S
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, revision surgery was performed, removal of a proximal femoral nailing system (tfna) with re-implantation of a competitor product.Intra-op, it was determined that the implant was broken, and the patient had a nonunion.Removal of the broken implant came out without incident.Re-implantation went off without incident.Fragments were generated and removed easily without additional intervention.The original date of implantation was unknown.There was no surgical delay reported.The procedure was successfully completed.Patient consequence non-union, due to the broken implant, the patient needed revision surgery to remove a broken implant and re-implant another device to fix non-union.Concomitant devices reported: unknown locking screws (part# unknown, lot# unknown, quantity# unknown) tfna fenestrated helical blade 95mm - sterile (part# 04.038.395s, lot# 33p9683, quantity# 1).This complaint involves one (1) device.This report is for (1) 12mm/130 deg ti cann tfna 360mm/left-sterile.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: manufacturing location: monument.Manufacturing date: january 30, 2020.Expiration date: december 31, 2029.Part: 04.037.257s, 12mm/130 deg ti cann tfna 360mm/left- sterile.Lot: 38p4324 (sterile).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) 17212 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part: 04.037.912.3, tfna lock drive.Lot: 30p0801.One piece was scrapped in cell after being dropped.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet met all inspection acceptance criteria.Part: 04.037.912.4, wave spring, shim ended.Lot: 17p1890.Production order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley were reviewed and determined to be conforming.Part: 04.037.942.2, lock prong, 130 degree tfna.Lot: 5l38910.Production order traveler met all inspection acceptance criteria.Part: 21127, timoagri16.00.Lot: 23p3826.Inspection instruction met all inspection acceptance criteria.Certified test report supplied by perryman company was reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Visual inspection: the 12 mm/130 deg ti cann tfna 360 mm / left- sterile was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the device was broken at the proximal hole through the walls of the helical blade opening of the nail.A drill mark was noted to the device.There were scratches on the device which have no impact on the device functionality.No other issues were identified with the returned device.Dimensional inspection: the outer diameter of the device was measured to be within the specification as per the drawing.Document / specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Ti cannulated trochanteric fixation nail ¿ advanced, 130 deg.Ø 12 mm ti cannulated trochanteric femoral nail ¿ advanced, left.Investigation conclusion: this complaint is confirmed as the nail has broken at the proximal slot and shows drill marks.Relevant actions have been taken to address the issue.No definitive root cause could be determined based on the provided information.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 360MM/LEFT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11041140
Report Number2939274-2020-05657
Device Sequence Number11436072
Product Code HSB
UDI-Device Identifier10886982097378
UDI-Public(01)10886982097378
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.257S
Device Catalogue Number04.037.257S
Device Lot Number38P4324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/14/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED HELICAL BLADE 95MM - STERILE.; UNK - SCREWS: LOCKING.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight80